Hail, Fallon
- When
- May 6, 5:00 PM MST
- Where
- Fallon County, 13 mi W of Plevna
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.417, -104.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at May 6, 1:42 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
242 PM MDT FRI MAY 6 2005
.SHORT TERM...VALID FOR SAT AND SUN...
ACTIVE WEATHER PATTERN OVER THE FORECAST AREA FOR THE NEXT SEVERAL
DAYS WITH MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT. MODELS IN CLOSE
AGREEMENT TODAY BUT GFS IS HANDLING THE UPPER FEATURES SLIGHTLY
BETTER AND WILL BASE FORECAST ON ITS SOLUTION.
TONIGHT THROUGH SUNDAY NIGHT...UPPER TROUGH OF LOW PRESSURE WILL
CONTINUE TO WORK INTO THE AREA OVERNIGHT. LOW LEVELS CONTINUE TO
MOISTEN AHEAD OF WAVE OVER THE FAR SOUTHEAST ZONES. HIGHER DEW
POINT TEMPERATURES CONTINUE TO ADVECT INTO THE AREA AND ARE
CURRENTLY IN THE LOWER 50S. CAPES AROUND 1200 J/KG WITH LIS
AROUND -4. WILL LEAVE MENTION IN ZONES THIS EVENING OF POTENTIAL
FOR SEVERE THUNDERSTORMS OVER POWDER RIVER AND CARTER COUNTIES.
MAIN THREAT WILL BE HAIL AND POSSIBLY HEAVY RAIN AS PWS AROUND
AN INCH. UPPER TROUGH PUSHES INTO THE REGION SATURDAY WITH CLOSED
UPPER LOW OVER SOUTHWEST WYOMING. GFS INDICATING STORM SYSTEM TO
BECOME STACKED WHICH WILL SLOW THE EASTWARD PROGRESSION DOWN. TIME
HEIGHTS INDICATING VERY STRONG DYNAMICS OVER SOUTH CENTRAL MONTANA
SATURDAY WITH STORM SYSTEM TAPPING INTO PACIFIC MOISTURE. HAVE
INCREASED POPS TO CATEGORICAL FOR SATURDAY THROUGH SUNDAY MORNING.
POTENTIAL AGAIN FOR STRONG THUNDERSTORMS OVER THE FAR EASTERN
ZONES AS STRONG DIFFLUENCE ALOFT ALONG WITH SURFACE CONVERGENCE
SETS UP. LIS APPROACH -7 WITH CAPES OF AROUND 1500 J/KG. WILL NOT
MENTION SEVERE IN ZONES AS MAIN DYNAMICS COME TOGETHER BEFORE 18Z.
SURFACE LOW TO DEVELOPS OVER NORTHWEST SOUTH DAKOTA SATURDAY WHICH
SETS UP A STRONG NORTH TO NORTHWEST FLOW OVER THE WESTERN AND
CENTRAL ZONES. DYNAMICS OF STORM SYSTEM ARE EXTREMELY STRONG AND
SHOULD OFFSET DOWN SLOPE WINDS. WILL MENTION MODERATE RAINFALL FOR
SATURDAY NIGHT THROUGH SUNDAY AS HIGH PWS TO REMAIN OVER THE
AREA. ALSO RAISED MAXIMUM TEMPERATURES A FEW DEGREES SATURDAY AS
THERMAL RIDGE STILL TO REMAIN OVER THE AREA. EXPECT A FEW BREAKS
IN CLOUDS WHICH WILL ALLOW SOME HEATING TO TAKE PLACE. TEMPERATURES
WILL STAY WARM OVER THE MOUNTAINS WITH 700MB TEMPS AROUND +2C.
EVAPORATIONAL COOLING WILL ALLOW SNOW TO DEVELOP SATURDAY NIGHT
BUT WITH WARM GROUND TEMPERATURES...DO NOT EXPECT MUCH IN THE WAY
OF ACCUMULATIONS. PRECIPITATION WILL BEGIN TAPERING OFF AFTER
18Z SUNDAY AS SYSTEM MOVES AWAY FROM THE AREA.
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
ACTIVE WEATHER PATTERN STILL LOOKS CERTAIN THROUGH THE MEDIUM
RANGE PERIOD. THE MODEL DATA ARE SHOWING FAIRLY GOOD AGREEMENT IN
THE LATEST RUNS THROUGH TUESDAY NIGHT.
BEYOND TUESDAY NIGHT...THE EUROPEAN MODEL OPERATIONAL RUN BECOMES
AN OUTLIER WITH AN OVERAMPLIFIED RIDGE ALONG THE PACIFIC COAST AND
THUS AN UPPER TROUGH WHICH LINGERS TOO LONG OVER THE NORTHERN ROCKIES.
ACCORDING TO HPC...THEIR ANALYSIS OF THE EUROPEAN ENSEMBLE RUNS
INDICATED THAT THE OPERATIONAL RUN WAS NOT WELL SUPPORTED BY ANY
OF THE ENSEMBLE MEMBERS. THEREFORE HAVE NOT BASED ANY OF THE MINOR
CHANGES MADE LATE IN THE PERIOD ON THIS MODEL.
OVERALL...THE GFS MODEL RUNS HAVE BEEN TRENDING SLOWER WITH THE
PROGRESSION OF THE UPPER LEVEL TROUGH TO MOVE THROUGH EARLY NEXT
WEEK. EVEN WITH THE SLOWER SOLUTIONS...FELT IT NECESSARY TO NOT BE
TOO SPECIFIC IN THE SOUTHWEST MOUNTAINS WITH CHANCES FOR MONDAY
PRECIPITATION AND SPREAD THESE A BIT FARTHER EAST. THE INCREASING
PRECIPITATION CHANCES MONDAY NIGHT THROUGH TUESDAY LOOKED
GOOD...BUT WITH THE POSITION OF DIFFLUENCE ALOFT AND SLOWER TROUGH
HAVE DECIDED TO CHANGE OVER TO CONVECTIVE PRECIPITATION AND ADD
MENTION OF ISOLATED THUNDERSTORMS DURING THE DAYTIME AS THE GFS
MODEL SHOWS SUFFICIENT INSTABILITY.
TUESDAY NIGHT MAY END UP BEING DRIER THAN CURRENTLY IN THE
FORECAST...BUT WILL LEAVE TO FUTURE SHIFTS WHO WILL HOPEFULLY SEE
MORE MODEL CONSISTENCY WITH THE POSITION OF THE UPPER CLOSED LOW
CURRENTLY PLACED OVER SE IDAHO/N UTAH DURING THIS TIME FRAME. THE
LATEST GFS MODEL RUN WOULD INDICATE A DRY SLOT LIMITING
PRECIPITATION FOR SOUTH CENTRAL MONTANA...AND PUSHING WHAT WAS
PREVIOUSLY EXPECTED FARTHER NORTH TO THE HI-LINE.
PRECIPITATION CHANCES TO CONTINUE WEDNESDAY THROUGH AT LEAST EARLY
THURSDAY WITH THE BEST INSTABILITY FOR THUNDERSTORMS REMAINING
AHEAD OF THE CLOSED LOW AND SHIFTING EASTWARD DURING THE DAY
WEDNESDAY. AGAIN DUE TO THE SLOWER SOLUTION...HAVE SHIFTED
PRECIPITATION CHANCES A BIT FARTHER WEST ON THURSDAY. FUTURE
SHIFTS MAY NEED TO EVEN KEEP SOME CHANCES FOR PRECIPITATION IN THE
FAR EASTERN ZONES THROUGH THURSDAY NIGHT. FRIDAY AND FRIDAY NIGHT
DRY FORECAST LOOKS GOOD THOUGH...AND AGREE WITH THE WARMER
TEMPERATURES FOR FRIDAY UNDERNEATH A DEVELOPING UPPER LEVEL RIDGE
AS ADVERTISED BY THE GFS MODEL. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 051/066 046/055 041/062 038/055 038/056 041/062 040/067
69/T 9+/R 00/B 04/T 44/R 30/B 00/B
LVM 045/061 040/055 034/061 036/050 034/051 035/063 032/067
47/T 86/R 00/B 13/T 44/R 30/B 00/B
HDN 050/066 046/055 042/065 040/057 040/058 041/063 040/069
69/T 99/R 00/B 04/T 44/R 40/B 00/B
MLS 052/071 047/056 040/061 042/058 042/059 041/063 037/067
69/T 98/R 30/B 02/T 23/T 30/E 00/B
4BQ 050/069 046/054 039/062 039/055 040/056 037/059 038/066
68/T 66/R 30/B 03/T 44/T 43/W 00/B
BHK 053/069 044/056 038/060 037/054 039/055 041/058 037/061
69/T +6/R 30/B 01/B 33/T 33/W 00/B
SHR 047/064 041/050 037/064 038/055 038/056 036/060 035/066
65/T +9/R 20/B 24/T 55/R 52/W 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 930 AM MDT FRI MAY 6 2005 MTZ028>031-034-035-038>042-056>058-063>068-WYZ098-099-071545- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 930 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ032-033-036-037-071545- CUSTER-FALLON-POWDER RIVER-CARTER- 930 AM MDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA LATE THIS AFTERNOON. A FEW COULD POSSIBLY BECOME SEVERE EARLY THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 243 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451548.